MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CELSIUS¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC CELSIUS¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number D7TFL252RT
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Material Protrusion/Extrusion (2979); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal ablation procedure with a celsius¿ electrophysiology catheter and the device was bent with a gap that exposed internal metals.It was reported that when the celsius¿ electrophysiology catheter was removed from the packaging, the catheter was discovered to be visibly bent.The caller stated that there was a gap in the blue material on the celsius¿ electrophysiology catheter and metal was exposed.They replaced the catheter and the procedure continued.
 
Additional Manufacturer Narrative
On (b)(6) 2023, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrioventricular nodal ablation procedure with a celsius¿ electrophysiology catheter and the device was bent with a gap that exposed internal metals.It was reported that when the celsius¿ electrophysiology catheter was removed from the packaging, the catheter was discovered to be visibly bent.The caller stated that there was a gap in the blue material on the celsius¿ electrophysiology catheter and metal was exposed.They replaced the catheter and the procedure continued.Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.Visual inspection, deflection, and tilt test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.No wires exposed were observed.The anchor window was observed correctly.A tilt test was performed and the tip deviation was within the allowable range of 10 degrees of freedom.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The issues reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
CELSIUS¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17511085
Report Number2029046-2023-01760
Device Sequence Number17537068
Product Code LPB
UDI-Device Identifier10846835000429
UDI-Public10846835000429
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P950005/S1
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberD7TFL252RT
Device Lot Number31004782M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown